1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Covid vaccination

Discussion in 'Type 1 Diabetes' started by jazzyone, Jan 17, 2021.

  1. TashT1

    TashT1 Type 1 · Well-Known Member

    Messages:
    307
    Likes Received:
    147
    Trophy Points:
    83
    I had mine yesterday morning. My arm/ shoulder feels worse than with the flu jab but nothing too bad. I have another autoimmune disease which produces an allergic reaction every month & I did experience some of these symptoms but not in excess. Went to bed early & feel fine to work this morning. BG’s have been totally fine.

    100% worth the slight discomfort & fatigue.
     
    • Like Like x 3
  2. Pam R

    Pam R · Member

    Messages:
    23
    Likes Received:
    14
    Trophy Points:
    23
    I am 76 with T1D and had my vaccination at the end of January. Persistent headache for 24 hours after it but no other side effects. Just delighted to get it done. I had the Astra Zeneca jab!
     
    • Like Like x 2
    • Friendly Friendly x 1
  3. NicoleC1971

    NicoleC1971 Type 1 · Well-Known Member

    Messages:
    2,812
    Likes Received:
    1,726
    Trophy Points:
    198
    Still unsure about the benefits of the jab for me and wider society, but couple of people I know who are type 1 have had theirs with some persistent high blood sugars for a few days which I would take to be a sign that it is working in the sense of provoking an immune response!
     
  4. Dr Snoddy

    Dr Snoddy Type 2 · Well-Known Member

    Messages:
    936
    Likes Received:
    1,065
    Trophy Points:
    158
    Had Oxford AZ vaccine last Friday. Sore arm and slight fatigue over weekend, otherwise fine. Very pleased to have had first dose.
     
    • Like Like x 3
  5. maryrachel

    maryrachel Type 1 · Well-Known Member

    Messages:
    82
    Likes Received:
    12
    Trophy Points:
    48
    Had mine today. Asked the nurse if it would affect blood sugars. Told emphatically that it would not. This evening bgs significantly higher. No other side effects other than sore arm so far. Just wish docs and nurses would not answer questions they don’t know the answer to in such a way you do not doubt them and just say they don’t know!
     
  6. UK T1

    UK T1 Type 1 · Well-Known Member

    Messages:
    319
    Likes Received:
    167
    Trophy Points:
    103
    The difficulty is that it seems not all type 1s have experienced high blood glucose after the vaccine, some have even had lows after it, many no change at all. From what I can see it seems even fewer type 2s have had highs after it.

    Were you told about the yellow card scheme to report side effects? I wonder if more report hyperglycaemia following the vaccine if that would help others in future know that it could happen (to at least not have your experience of being told it definitely won't happen)?
     
    • Informative Informative x 1
  7. CherryColaZero12

    CherryColaZero12 Type 1 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    Are our GPs allowed to refer us to a hub to get the vaccine quicker? I work with the public and frankly it's scared me every day since this started. My GP are on group 5 no idea when they'll get to me and say depends how much vaccine they get sent.
     
  8. oldgreymare

    oldgreymare Type 1 · Well-Known Member

    Messages:
    378
    Likes Received:
    344
    Trophy Points:
    123
    I had the Oxford AZ vaccine yesterday. Arm feels fine, but feeling slightly nauseous and woke with a headache today. Will take it easy but hope to back to normal tomorrow. BGs not impacted.
     
    • Like Like x 1
  9. Hopeful34

    Hopeful34 Type 1 · Well-Known Member

    Messages:
    464
    Likes Received:
    666
    Trophy Points:
    153
    I'm on immunosuppressant medication and after speaking to my rheumatologist he said it was fine to have either of the vaccines currently available. I has the Oxford AZ which is the one I wanted, so was pleased.
     
    • Like Like x 2
  10. mooshk

    mooshk Type 1 · Well-Known Member

    Messages:
    71
    Likes Received:
    118
    Trophy Points:
    93
    Had mine in January, type 1 for 26 years. All absolutely fine, hurt less than my daily injections. Had the Pfizer vaccine. Days 2-5 was a sore arm muscle but otherwise all good.
     
    • Like Like x 2
  11. Andrea _NuBe

    Andrea _NuBe Type 1 · Newbie

    Messages:
    4
    Likes Received:
    5
    Trophy Points:
    43
    I am a T1 diabetic. I had the astrazenaca vaccine yesterday. I've experience some side effects, I woke up at 2am shivering unable to get warm, unable to stop shaking despite adding more covers and a hot water bottle, I've never experience that in my life. But I think it's normal for the vaccine. Today I've been under the weather, running hot and cold with a headache all day.
    Also BG is running high all day so now using sick day rules.
    I'm sure it'll be worth it in the end but I wasn't expecting to feel this rough.
     
    • Hug Hug x 3
  12. Hopeful34

    Hopeful34 Type 1 · Well-Known Member

    Messages:
    464
    Likes Received:
    666
    Trophy Points:
    153
    Sorry you're feeling so bad. Sending hugs your way and hope you feel better soon. Paracetamol helped when I got the shivers after the Oxford AZ jab. Bloods were low for a day then high for 2 days, then fine.
     
    • Like Like x 1
  13. lizdeluz

    lizdeluz Type 1 · Well-Known Member

    Messages:
    1,304
    Likes Received:
    1,909
    Trophy Points:
    178
    I had the Astra Zeneca two days ago at midday. Early evening I felt icy cold and couldn't stop shivering and shaking despite wrapped in two blankets. I felt too tired to even concentrate on tv, so went to bed; started to feel sick around midnight. Though I wasn't sick. I managed to do an insulin shot and noticed that my bs level was higher than normal. In the morning, no more shivering or shaking, or feeling sick, but extremely tired, and bs persistently high. High blood sugars for the two days, a slight improvement in that today. Tiredness, and feeling very cold are symptoms mentioned in the list of possible side effects. Not pleasant but worth it for the protection.
     
    • Hug Hug x 2
    • Like Like x 1
  14. becca59

    becca59 Type 1 · Well-Known Member

    Messages:
    2,077
    Likes Received:
    2,656
    Trophy Points:
    198
    I was just the same. Dug out my hot water bottle too. Then slept for hours the next night. Also had stomach ache and nausea. To be fair I realised afterwards I had actually been running a temperature and should have counteracted with paracetamol. All passed by after a few days and now excited to be 14 days int the 21 day get some decent immunity state.
     
    • Like Like x 4
  15. hodders

    hodders Type 1 · Well-Known Member

    Messages:
    115
    Likes Received:
    65
    Trophy Points:
    88
    Hi
    Had my AZ vaccine yesterday. Blood sugar all over the place and today I feel like I have been run over by a bus, so to speak. But I know it will be worth it. Not helped at all by the fact that we live on a new housing estate and today for most of it we have no power. Never mind little things are sent yo try us. Dreaming of a nice warm bath.
     
    • Hug Hug x 2
  16. Hopeful34

    Hopeful34 Type 1 · Well-Known Member

    Messages:
    464
    Likes Received:
    666
    Trophy Points:
    153
    Hope you feel better soon @hodders, and also that you soon get your power back on. Typical for it to be off on a day you feel rough. Take care. Sending hugs.
     
    • Like Like x 1
    • Friendly Friendly x 1
  17. hodders

    hodders Type 1 · Well-Known Member

    Messages:
    115
    Likes Received:
    65
    Trophy Points:
    88
    Hopeful34
    Many thanks.
    Take care too.
     
    • Like Like x 1
  18. 22nw22

    22nw22 Type 1 · Well-Known Member

    Messages:
    368
    Likes Received:
    46
    Trophy Points:
    88
    Had the Pfizer jab. Bit sore where injection was but no biggie.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook